MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS
Model Number FB-15C-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pneumonia (2011); Pneumothorax (2012)
Date of Event 12/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article doi: 10.1159/000528644 provided for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled "feasibility of modified endobronchial ultrasound-guided intranodal forceps biopsy: a retrospective analysis." the retrospective study was to assess the feasibility of the modified ebus- intranodal forceps biopsy (ifb) technique, which combines standard-sized forceps with standard endobronchial ultrasound (ebus) transbronchial needle aspiration (tbna) equipment.A total of 195 patients were included.Ifb was technically successful in 177 of 195 cases (90.8%).The diagnostic accuracy was 99.5% (193 of 194 cases).One patient was lost to follow-up.Univariable analyses did not identify any factors involved in technical ifb failure.Among the diagnosed cases, three (1.5%) were diagnosed.The median (range) histological scores of tbna and ifb specimens were 1.50 (0¿2) and 1.67 (0¿2), respectively, which were significantly different (p = 0.032).In conclusion, modified ebus-ifb, combining standard-sized forceps and the usual equipment for ebus tbna, is feasible with few major complications.Type of adverse events/number of patients¿ pneumonia - 1 patient pneumothorax requiring thoracic drainage - 1 patient minor bleeding - 25 patients this literature article requires 4 reports.The related patient identifiers are as follows: -(b)(6).This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16765412
Report Number9614641-2023-00534
Device Sequence Number14218907
Product Code EOQ
UDI-Device Identifier04953170029530
UDI-Public04953170029530
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-15C-1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown